Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 148, NWS Pueblo, CO

August 10, 2009Crowley County, El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 10, 2009, 8:58 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 8:58 PM MDT (02:58 UTC)
Expired
Aug 10, 2009, 9:45 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 16 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 9:00 PM MDTHAIL 19 S Truckton, COHAILED UNTIL 915 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:43 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2968 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 110258
SVRPUB
COC025-041-101-110400-
/O.NEW.KPUB.SV.W.0148.090811T0258Z-090811T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
858 PM MDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1000 PM MDT...

* AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES SOUTH OF TRUCKTON...OR ABOUT 33 MILES NORTHEAST OF
  PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
  SOUTHEASTERN EL PASO COUNTY...EXTREME NORTHEASTERN PUEBLO COUNTY
  AND NORTHWESTERN CROWLEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3867 10404 3852 10404 3851 10371 3824 10396
      3860 10435 3876 10424
TIME...MOT...LOC 0258Z 304DEG 23KT 3861 10417

$$
3 follow-up statements
000 
WWUS55 KPUB 110316
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
916 PM MDT MON AUG 10 2009

COC025-041-101-110400-
/O.CON.KPUB.SV.W.0148.000000T0000Z-090811T0400Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
916 PM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHEASTERN EL PASO...NORTHEASTERN PUEBLO AND NORTHWESTERN
CROWLEY COUNTIES...

AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED OVER SOUTHEASTERN EL PASO COUNTY...OR 33 MILES NORTHEAST OF
PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTHEASTERN EL
PASO COUNTY...EXTREME NORTHEASTERN PUEBLO COUNTY AND NORTHWESTERN
CROWLEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3871 10413 3867 10404 3852 10404 3851 10371
      3824 10396 3854 10428
TIME...MOT...LOC 0315Z 313DEG 16KT 3855 10411

$$
000 
WWUS55 KPUB 110337
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
937 PM MDT MON AUG 10 2009

COC041-101-110347-
/O.CAN.KPUB.SV.W.0148.000000T0000Z-090811T0400Z/
PUEBLO CO-EL PASO CO-
937 PM MDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN EL PASO AND NORTHEASTERN PUEBLO COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.

LAT...LON 3829 10392 3842 10405 3852 10404 3851 10371
TIME...MOT...LOC 0337Z 313DEG 16KT 3848 10402

$$

COC025-110400-
/O.CON.KPUB.SV.W.0148.000000T0000Z-090811T0400Z/
CROWLEY CO-
937 PM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR NORTHWESTERN CROWLEY COUNTY...

AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED OVER EXTREME NORTHWESTERN CROWLEY COUNTY...OR 35 MILES
NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTHWESTERN CROWLEY
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3829 10392 3842 10405 3852 10404 3851 10371
TIME...MOT...LOC 0337Z 313DEG 16KT 3848 10402

$$
000 
WWUS55 KPUB 110345
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MDT MON AUG 10 2009

COC025-110355-
/O.CAN.KPUB.SV.W.0148.000000T0000Z-090811T0400Z/
CROWLEY CO-
945 PM MDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN CROWLEY COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.

LAT...LON 3829 10392 3842 10405 3852 10404 3851 10371
TIME...MOT...LOC 0345Z 313DEG 16KT 3846 10399

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:01 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 10, 6:01 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT MON AUG 10 2009

.UPDATE...

HAVE UPDATED GRIDS/ZONES TO REFLECT BASICALLY ZERO POPS ACROSS THE
LOWER ARKANSAS THIS EVENING. DESPITE HAVING NO RADAR OR RELIABLE
MODEL DATA...LOOK OUT THE WINDOW TELLS THE STORY WITH LITTLE CU
DEVELOPMENT OVR THE MTS AND CLEAR SKIES OVR THE PLAINS. 18Z NAM
AND GFS BOTH INSIST ON DEVELOPING PRECIP WITH ERLY PUSH OVR THE
PLAINS LATE TONITE...SO WILL LEAVE IN ISOLD POPS FOR THE OVERNIGHT
PERIOD. ROSE

&&

.PREV DISCUSSION... /ISSUED 246 PM MDT MON AUG 10 2009/

SHORT TERM...
(TONIGHT AND TUESDAY)

..ISOLATED SVR POSSIBLE ONCE AGAIN LATE...

CURRENTLY...MORE MOISTURE ALOFT IS NOTED OVER THE REGION TODAY AS
COMPARED TO THIS TIME YDAY. QUITE A BIT MORE CLOUDS ARE NOTED BOTH
OVER THE MTNS AND PLAINS. SFC DWPTS ARE IN THE 50S TO LOWER 60S. ALL
AREAS ON THE PLAINS HAVE UPSLOPE FLOW. WAT VAP IMGY INDICATES A
TROGH AXIS EXTENDING FROM JUST WEST OF RAPID CITY TO JUST EAST OF
SALT LAKE AND THEN SSW TOWARDS S NEVADA. THIS TROUGH IS MOVG EAST.
SPC MESOANALYSIS OVER THE REGION IS INDICATING MLCAPE OF ABOUT 1000
J/KB WITH ABOUT 50 UNITS OF CIN. DEEP SHEAR IS RUNNING ABOUT 30-40
KNOTS.

REST OF TODAY/TONIGHT...SHOULD SEE A FEW MORE TSRA OVER THE REGION
LATE THIS AFTERNOON AND EVENING AS COMPARED TO YDAY AFTERNOON/LAST
NIGHT. BETTER LLVL MSTR IS IN PLACE AND SHORT WAVE SHOULD HAVE MORE
OF AN EFFECT OVER THE AREA LATE THIS AFTERNOON AND EVENING. BELIEVE
BEST AREAS TO SEE PRECIP WILL BE THE RIDGES...BOTH THE PALMER DVD
AND RATON MESA AREAS. TSRA ARE ALREADY NOTED OVER THE S SANGRES
ALONG WITH SOME SHOWERS OVER THE FAR SE PLAINS. CONVECTION IS ALSO
BEGINNING FROM PIKES PEAK NWD. WITH SHEAR AND CAPE IN PLACE...A FEW
STRONGER STORMS WILL BE LIKELY. SPC RECENTLY ISSUED AN MD FOR AREAS
JUST N OF THE PUB CWA.

ACTIVITY SHOULD MOVE SLOWLY EAST THROUGH THE EVENING. WITH PV LOBE
CONTINUING OVER THE REGION TONIGHT...SOME CONVECTION MAY LINGER WELL
INTO THE EARLY MORNING HOURS OVER THE FAR E PLAINS. SIMILAR TO LAST
NIGHT...THIS CONVECTION COULD BE ON THE STRONGER SIDE.

TUESDAY...RESIDUAL MSTR WILL LINGER OVER THE PLAINS WHILE IT WILL
LIKELY REMAIN DRY OVER THE MTNS. FLOW ALOFT TOMORROW WILL BE
WEAKENING AND WILL BECOME NW AS HEIGHTS CONTINUE TO RISE OFF TO
OUR WEST. OVERALL...EXPECT THUNDER CHANCES TOMORROW TO BE ISOLD AT
BEST...WITH THE BEST CHANCES DOWN OVER THE RATON MESA REGION.
TEMPS TOMORROW WILL BE ABOUT A COUPLE DEGREES WARMER THAN TODAY.

LONG TERM...
(TUESDAY NIGHT THROUGH NEXT MONDAY)

LATEST COMPUTER MODELS/SIMULATIONS/FORECAST SOUNDINGS CONTINUE TO
SUPPORT IDEA OF UPPER RIDGING REMAINING OVER NEW MEXICO/FAR WEST
TEXAS FROM TUESDAY NIGHT INTO FRIDAY BEFORE UPPER RIDGING BREAKS
DOWN AS SEVERAL UPPER SYSTEMS MOVE ACROSS IDAHO AND MONTANA FROM
FRIDAY INTO NEXT MONDAY.

IN ADDITION...NORTHERLY SURGES ARE PROJECTED TO MOVE ACROSS MAINLY
EASTERN PORTIONS OF THE CWFA ON SATURDAY AND POSSIBLY AGAIN BY
NEXT MONDAY. MODEL PROJECTIONS SUGGEST THAT ENOUGH ATMOSPHERIC
MOISTURE WILL BE OVER/NEAR CWFA TO ALLOW ISOLATED MAINLY AFTERNOON
AND EVENING POPS OVER MOST AREAS DURING THE LONG TERM.

AT THIS JUNCTURE...IT APPEARS THAT THE HIGHEST PRECIPITATION
POTENTIAL DURING THE LONG TERM WILL OCCUR ON TUESDAY
NIGHT...THURSDAY AND SATURDAY. INCREASED GRADIENT WINDS MAY BE
NOTED TUESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND THEN AGAIN
ON SUNDAY NIGHT. TEMPERATURES REMAINING AT OR A CATEGORY OR TWO
ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES ARE ALSO ANTICIPATED DURING
THE LONGER TERM.

AVIATION...

BESIDES THE THREAT OF ISOLD TSRA ACROSS KCOS AND KPUB LATER TODAY
AND TOMORROW AFTERNOON...THERE COULD BE A CHANCE OF LOW CIGS ONCE
AGAIN ACROSS THE TWO TAF SITES AGAIN TONIGHT. FOR NOW...I AM NOT AS
CONFIDENT ABOUT LOW CLOUDS TONIGHT AS I WAS YDAY. HOWEVER...I WILL
WAIT UNTIL THE 18 GUIDANCE COMES IN TO DECIDED WHAT TO DO ABOUT
CIGS. FOR NOW...I AM PLANNING TO AT LEAST MENTION LOW CLOUDS IN THE
TAFS FROM ROUGHLY 10-15Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/44
Hazardous weather outlook, Aug 10, 6:36 AM MDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
636 AM MDT MON AUG 10 2009

COZ058>089-093>099-111245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
636 AM MDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE EASTERN
MOUNTAINS AND EASTERN PLAINS TODAY AFTER MIDDAY...THEN BECOME MORE
SCATTERED IN NATURE ACROSS THE PALMER DIVIDE...AND EL
PASO...TELLER...OTERO AND KIOWA COUNTIES THIS EVENING AFTER 6 PM MDT
THROUGH LATE TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. HOWEVER...ONE OR
TWO OF THE STORMS THAT DEVELOP OVER THE PALMER DIVIDE REGION LATE
THIS AFTERNOON AND EVENING COULD BECOME SEVERE...POTENTIALLY
PRODUCING LARGE HAIL...AND EVEN A TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST
MOUNTAINS AND PLAINS IN THE AFTERNOON AND EVENING HOURS. THERE IS A
CHANCE THAT ONE OR TWO OF THE STORMS COULD BECOME SEVERE TUESDAY EVENING
OVER THE SOUTHEAST PLAINS...WITH HAIL THE SIZE OF QUARTERS AND
WIND GUSTS IN EXCESS OF 60 MPH. ON WEDNESDAY ISOLATED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE ENTIRE AREA. FOR THURSDAY AND
FRIDAY...ISOLATED STORMS WILL BE POSSIBLE ACROSS THE
MOUNTAINS...HIGH VALLEYS AND THE INTERSTATE 25 CORRIDOR. THEN ON
SATURDAY AND SUNDAY THERE WILL AGAIN BE CHANCES FOR THUNDERSTORMS
ACROSS THE ENTIRE AREA...WITH THE BEST CHANCES BEING OVER AND NEAR
THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL
BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE
STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 4 PM MDT FOR THE AREA NORTH OF HIGHWAY 50...AND FROM
EASTERN FREMONT COUNTY AND TELLER COUNTY EAST TO THE COLORADO AND
KANSAS BORDER.

27/28

In the hours before

Local storm report, Aug 10, 7:08 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             4 SSE AIR FORCE ACADEMY 38.93N 104.83W
08/10/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            HAIL BEGAN 703 PM.

&&

KT
Local storm report, Aug 10, 7:11 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
711 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

&&

TMAGNUSON
Local storm report, Aug 10, 7:13 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             4 SSE AIR FORCE ACADEMY 38.92N 104.83W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

&&

TMAGNUSON
Local storm report, Aug 10, 7:47 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             5 S AIR FORCE ACADEMY   38.91N 104.86W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0657 PM     HAIL             2 S AIR FORCE ACADEMY   38.95N 104.87W
08/10/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0657 PM     HAIL             3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

0659 PM     HAIL             5 S AIR FORCE ACADEMY   38.91N 104.86W
08/10/2009  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

0702 PM     HAIL             4 SSE AIR FORCE ACADEMY 38.92N 104.83W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0703 PM     HAIL             3 SSE AIR FORCE ACADEMY 38.94N 104.84W
08/10/2009  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0706 PM     HAIL             4 SSE AIR FORCE ACADEMY 38.93N 104.83W
08/10/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0716 PM     HAIL             5 NE COLORADO SPRINGS   38.89N 104.76W
08/10/2009  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0725 PM     HAIL             4 NNW PETERSON AFB      38.88N 104.72W
08/10/2009  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

TMAGNUSON
Local storm report, Aug 10, 8:30 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
830 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             4 ESE SCHRIEVER AFB     38.77N 104.46W
08/10/2009  M1.25 INCH       EL PASO            CO   PUBLIC

&&

TMAGNUSON
Local storm report, Aug 10, 8:32 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             5 SE SCHRIEVER AFB      38.75N 104.45W
08/10/2009  M1.00 INCH       EL PASO            CO   PUBLIC

&&

TMAGNUSON

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:54 PM MDTSevere Thunderstorm WarningPUBEl Paso66 min
Aug 10, 7:56 PM MDTSevere Thunderstorm WarningPUBEl Paso64 min
Aug 10, 11:31 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo59 min
Aug 11, 12:51 AM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo54 min
Aug 11, 1:08 AM MDTSevere Thunderstorm WarningPUBBaca97 min
Aug 11, 1:43 AM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo92 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.